MAUDE Adverse Event Report: NEURAVI LTD. EMBOTRAP II 5X33 REVASC. DEV.; CATHETER, THROMBUS RETRIEVER

NEURAVI LTD. EMBOTRAP II 5X33 REVASC. DEV.; CATHETER, THROMBUS RETRIEVER
Model Number ET009533
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Codes Intracranial Hemorrhage (1891); Perforation of Vessels (2135)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Date of event: the date of the event was not reported.Lot: not available at time of report initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
It was reported by a healthcare professional that during a mechanical thrombectomy of a middle cerebral artery (mca) (m3 segment) occlusion, the physician encountered difficulty withdrawing the 5mm x 3mm embotrap ii revascularization device (et009533/unknown lot number) from the patient.Extravasation occurred as a result of the event.The extravasation was treated with hemostatic medicine and blood pressure control.The event did not lead to prolonged hospitalization.The physician stated that ¿because it was developed in m3, the blood vessel used was not appropriate.The patient had paralysis at baseline, and the extravasation did not affect the patient¿s clinical outcome.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date of event: the date of the event was not reported.Lot: not available at time of report initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Section e1.Initial reporter phone: (b)(6).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: it was reported by a healthcare professional that during a mechanical thrombectomy of a middle cerebral artery (mca) (m3 segment) occlusion, the physician encountered difficulty withdrawing the 5mm x 3mm embotrap ii revascularization device (et009533/unknown lot number) from the patient.Extravasation occurred as a result of the event.The extravasation was treated with hemostatic medicine and blood pressure control.The event did not lead to prolonged hospitalization.The physician stated that ¿because it was developed in m3, the blood vessel used was not appropriate.The patient had paralysis at baseline, and the extravasation did not affect the patient¿s clinical outcome.No further information was provided.The device was discarded; therefore, no further investigation can be performed.The lot number is not known; therefore, a device history record review cannot be completed.Withdrawal difficulty from vessel and hemorrhage secondary to vascular injury are well-known potential complications associated with the use of the embotrap ii revascularization device in mechanical thrombectomy procedures.With the amount of information available and without procedural films, it is not possible to determine the root cause of the event.However, there are patient and procedural factors including vessel characteristics, clot burden, device selection, and mechanical manipulation of devices within the artery that may have contributed to the event rather than the design or manufacture of the device.The complaint report indicates that the blood vessel being treated was not appropriate (i.E., m3 segment).Per the embotrap ii instructions for use (ifu): the embotrap ii revascularization device (hereafter referred to as the embotrap ii device) is designed for use in the anterior and posterior neurovasculature in vessels such as the internal carotid artery, the m1 or m2 segments of the middle cerebral artery, and basilar arteries (vessel sizes ranging from 1.5 to 5.0 mm).The alleged withdrawal difficulty appears to have resulted in vascular injury with sah with the need for medical intervention.The file will be re-reviewed if additional information is received at a later date.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
EMBOTRAP II 5X33 REVASC. DEV.
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
NEURAVI LTD.
block 3 ballybritt
business park
galway H91 K 5YD
EI  H91 K5YD
Manufacturer (Section G)
ADVANT MEDICAL
parkmore business park west
galway H91 P V0V
EI   H91 PV0V
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
9497898687
MDR Report Key12961830
Report Number3011370111-2021-00158
Device Sequence Number20192867
Product Code NRY
UDI-Device Identifier10886704081326
UDI-Public10886704081326
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K173452
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberET009533
Device Catalogue NumberET009533
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/16/2021
Supplement Date Received by Manufacturer12/09/2021
Initial Report FDA Received Date12/08/2021
Supplement Report FDA Received Date01/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown